Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2008, 3:33 PM EDT for Doddridge County, Harrison County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 3:33 PM EDT (19:33 UTC)
- Expired
- May 31, 2008, 4:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Doddridge County, WV, Harrison County, WV
The radar
The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:20 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 311933
SVRRLX
WVC017-033-312000-
/O.NEW.KRLX.SV.W.0043.080531T1933Z-080531T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DODDRIDGE COUNTY IN WEST VIRGINIA...
SOUTHERN HARRISON COUNTY IN WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SALEM...OR ABOUT 16 MILES NORTHWEST OF WESTON...AND MOVING EAST AT
43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STONEWOOD...NUTTER FORT...ANMOORE AND CLARKSBURG BY 350 PM EDT...
BRIDGEPORT BY 355 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3910 8023 3914 8049 3915 8049 3915 8055
3917 8058 3916 8060 3917 8067 3935 8066
3934 8021
TIME...MOT...LOC 1933Z 275DEG 37KT 3925 8054
$$
302 follow-up statements
000
WWUS51 KRLX 311946
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT SAT MAY 31 2008
WVC017-033-312000-
/O.CON.KRLX.SV.W.0043.000000T0000Z-080531T2000Z/
DODDRIDGE WV-HARRISON WV-
346 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN HARRISON AND EASTERN DODDRIDGE COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WEST MILFORD...OR ABOUT 14 MILES NORTH OF WESTON...
MOVING EAST AT 44 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3910 8023 3914 8049 3915 8049 3915 8055
3917 8058 3916 8060 3917 8067 3935 8066
3934 8021
TIME...MOT...LOC 1946Z 276DEG 38KT 3923 8034
$$
30000
WWUS51 KRLX 311952
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT SAT MAY 31 2008
WVC017-033-312002-
/O.EXP.KRLX.SV.W.0043.000000T0000Z-080531T2000Z/
DODDRIDGE WV-HARRISON WV-
352 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARRISON AND EASTERN
DODDRIDGE COUNTIES EXPIRES AT 400 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THIS STORM
MAY STILL PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3910 8023 3914 8049 3915 8049 3915 8055
3917 8058 3916 8060 3917 8067 3935 8066
3934 8021
TIME...MOT...LOC 1952Z 276DEG 38KT 3922 8026
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:54 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 31, 1:54 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT SAT MAY 31 2008 .SYNOPSIS... COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. DRIER AIR GRADUALLY FILTERS SOUTH ON SUNDAY...TO TAKE CONTROL FOR MONDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS STILL WELL WEST OF THE REGION AND WITH DEW POINTS IN THE LOW TO MID 60S ACROSS THE REGION...DEEP MOISTURE AND SOUNDINGS SHOWING THE CAPE AROUND 2500 J/KG WITH SURFACE TEMPS OF ONLY AROUND 75 DEGREES BASED ON THE ILN 12Z SOUNDING. WITH GOOD SPEED SHEAR AT THE MOMENT AND A SHORTWAVE TO PROVIDE THE FORCING...CONVECTION HAS DEVELOPED THIS MORNING ACROSS NRN WV MAINLY NORTH OF THE HTS/CRW LINE. THIS CONVECTION SHOULD SLIDE EAST AT AROUND 40 KTS AND WITH THE SHORTWAVE EXITING SHOULD BE GONE BY AROUND 18Z TO 19Z. HOWEVER...THESE CELLS ARE STRONG TO SEVERE AND WITH THE SPEED SHEAR...A TORNADO WATCH IS IN EFFECT UNTIL 5 PM EDT. WILL BE WATCHING THE NEXT SHORTWAVE THAT IS FORECAST TO DROP SE IN THE DEVELOPING NW FLOW. HAVE HELD ONTO LIKELY POPS ACROSS THE NORTH WITH THIS WAVE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... TIME SPLIT ON THIS GRAVEYARD SHIFT BETWEEN RADAR AND THESE PERIODS. STILL CONCERNED WITH UPPER AIR DISTURBANCES SUNDAY AFTERNOON IN THE BOARD UPPER TROF WITH LINGERING MOISTURE. PRECIPITABLE WATER NOT LIKE SATURDAY...BUT STILL AROUND AN INCH. THINKING A FEW SHOWERS OR THUNDERSTORMS COULD REFORM BY MIDDAY SUNDAY AND LINGER FOR SOUTHERN COUNTIES INTO SUNDAY EVENING. DRY WEATHER STILL LOOKS TO BE A GOOD FORECAST FOR MONDAY AND MONDAY NIGHT. TRIED TO INCREASE POPS SOME 10 TO 20 PERCENT FOR WARM FRONTAL ACTION ON TUESDAY INTO TUESDAY EVENING. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... 12Z GFS AND 00Z ECMWF DIFFER ON TIMING PAC ENERGY TRAVERSING ACROSS CONUS MIDWEEK. GFS BRINGS LOW PRESSURE ACROSS CWA ABOUT 24HRS QUICKER THAN ECMWF. CONSIDERING GFS HAS BEEN INCONSISTENT HANDLING PAC ENERGY PAST FEW DAYS...WENT WITH ECMWF...WHICH HPC PREFERRED. THIS WOULD BRING A WARM FRONT THROUGH ON TUESDAY. GENERALLY FOLLOWED HPC FOR PLACEMENT OF POPS TUES-THURS...WITH CHC POPS EACH DAY...OWING TO UNCERTAINTY IN TIMING. ECMWF BUILDS IMPRESSIVE H5 RIDGE OVER AREA DAY 6-7...WITH H5 HEIGHTS OF 591DM. HPC TEMPS LOOKED GOOD...EXCEPT BUMPED UP MAXT A FEW DEGREES DAY 6-7 WITH STRONG UPPER RIDGE OVER AREA. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 18Z SATURDAY THRU 18Z SUNDAY... INITIAL SHORTWAVE IS SLIDING PAST THE AREA AT THIS TIME AND THE CONVECTION IS BEGINNING TO WANE AND EXIT THE NORTHEASTERN PART OF THE CWA. EXPECT THAT CKB/EKN SHOULD BE CLEAR OF THE TSTORMS BY 20Z. BEHIND THE WAVE...THE DEEP MOISTURE IS GONE SO JUST SEEING LOTS OF CU IN THE DAYTIME HEATING ACROSS OHIO AND THIS WILL MOVE EAST INTO THE REGION. SO EXPECT TO SEE VFR CONDITIONS RETURN THIS AFTERNOON AFTER 20Z AREA WIDE. BUT THE NEXT SHORTWAVE WILL BE SLIDING ACROSS THE REGION BETWEEN 22Z AND 2Z. THIS SHOULD HELP TO GENERATE MORE CONVECTION ACROSS NRN WV AND AFFECT PKB/CKB/EKN WITH MVFR TO POSSIBLY IFR CONDITIONS. FOR NOW HAVE JUST GONE TO THE MVFR LEVEL. SATELLITE DOES SHOW THAT CONVECTION IS BEGINNING IN WESTERN OHIO SO CHANCES LOOKING BETTER THAT CONVECTION WILL FORM. ONCE THE SECOND WAVE PASSES...SHOULD SEE THE SKY CLEAR BUT WITH THE FRONT STILL NORTH OF THE REGION A STRAY SHOWER COULD POP UP...BUT THE CHANCES LOOK LOW AFTER 3Z SO GENERALLY PLAYED VFR CONDITIONS OVERNIGHT. FOG COULD DEVELOP IF THE ATMOSPHERE DECOUPLES...SO ADDED SOME FOR EKN AND PKB. ON SUNDAY...SHOULD SEE MAINLY VFR CONDITIONS THROUGH 18Z...BUT COULD SEE STORMS DEVELOP IN THE AFTERNOON AS THE FRONT SLIDES SOUTH AND A SHORTWAVE MOVES THROUGH MORE STORMS COULD DEVELOP IN THE AFTERNOON. AVIATION OUTLOOK /AFTER 12Z SUNDAY/...NO SIGNIFICANT WEATHER EXPECTED.. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...ESS SHORT TERM...KTB LONG TERM...30 AVIATION...ESS
Hazardous weather outlook, May 31, 7:47 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 747 AM EDT SAT MAY 31 2008 OHZ066-067-076-WVZ010-011-011200- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER- 747 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>020-024>040- 046-047-011200- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 747 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 31, 1:45 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 145 PM EDT SAT MAY 31 2008 WVZ010-011-019-020-030-031-311815- LEWIS WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-RITCHIE WV- 145 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 145 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER WEST CENTRAL DODDRIDGE COUNTY...MOVING EAST AT 43 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... WOLF SUMMIT...WALLACE...BLANDVILLE...NEW MILTON...CENTER POINT AND HIGHLAND. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 31, 2:15 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 215 PM EDT SAT MAY 31 2008 WVZ020-030>032-039-040-311845- UPSHUR WV-LEWIS WV-TAYLOR WV-DODDRIDGE WV-HARRISON WV-BARBOUR WV- 215 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 215 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER WEST CENTRAL HARRISON COUNTY...OR ABOUT 15 MILES NORTH OF WESTON...MOVING EAST AT 34 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... WOLF SUMMIT...MEADOWBROOK...NEW MILTON...ROSEMONT... CENTURY AND AVON. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE POSSIBLE WITHIN THIS LINE OF STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 31, 2:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT SAT MAY 31 2008 WVZ031-032-040-311900- TAYLOR WV-HARRISON WV-BARBOUR WV- 235 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 235 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER EAST CENTRAL HARRISON COUNTY...OR ABOUT 17 MILES NORTHEAST OF WESTON... MOVING EAST AT 47 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... ROSEMONT...THORNTON...MOATSVILLE...GALLOWAY... NESTORVILLE AND MEADLAND. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE POSSIBLE WITHIN THIS LINE OF STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 31, 2:39 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 239 PM EDT SAT MAY 31 2008 WVZ038-046-047-311915- POCAHONTAS WV-WEBSTER WV-RANDOLPH WV- 239 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 239 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL WEBSTER COUNTY...OR ABOUT 16 MILES NORTHEAST OF RICHWOOD...MOVING EAST AT 41 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BERGOO...MINGO...ARBOVALE...BOYER...SLATY FORK AND DUNMORE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO INCH PER HOUR ARE ALSO POSSIBLE WITH THIS STORM. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Local storm report, May 31, 2:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 2 SE ST. MARYS 39.38N 81.17W
05/31/2008 PLEASANTS WV COUNTY OFFICIAL
TREES DOWN ON RT16 AT BROAD RUN.
1042 AM TSTM WND DMG 5 SE MIDDLEBOURNE 39.44N 80.84W
05/31/2008 TYLER WV COUNTY OFFICIAL
TREES DOWN.
&&
JDENTSpecial weather statement, May 31, 3:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 303 PM EDT SAT MAY 31 2008 WVZ009>011-019-020-030-031-311930- LEWIS WV-WOOD WV-DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-RITCHIE WV- 303 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 303 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER NORTHEASTERN RITCHIE COUNTY...OR ABOUT 27 MILES SOUTH OF NEW MARTINSVILLE...MOVING EAST AT 36 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... WOLF SUMMIT...BLANDVILLE...NEW MILTON...NUTTER FARM... HIGHLAND AND PIKE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS LINE OF STORMS. RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR CAN BE EXPECTED WITHIN THIS LINE OF STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:10 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 35 min |
| May 31, 10:29 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 61 min |
| May 31, 10:43 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 62 min |
| May 31, 12:29 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Roane | 61 min |
| May 31, 3:14 PM EDT | Areal Flood Warning | RLX | Doddridge | 3 hr |
| May 31, 3:48 PM EDT | Areal Flood Advisory | RLX | Doddridge, Harrison | 3 hr |
| May 31, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Harrison, Taylor | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.